MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 SIZER HANDLE; SHOULDER INSTRUMENT - SIZER HANDLE

DEPUY IRELAND - 3015516266 SIZER HANDLE; SHOULDER INSTRUMENT - SIZER HANDLE
Model Number 7205-30-301
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: appropriate term/code not available (g07002) used to capture no findings available.Investigation summary: the device was not returned to depuy synthese for evaluation, however photo(s) were provided for review.Review of the provided photo(s) confirms that device is bent at curved end tab and their is no sign of broken device.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The sizer handle for the enhance shoulder system had a bent tab on the curved end of the device and when the humeral and glenoid pins were inserted during the procedure, plastic shards were seen coming off the device.The concern was could these plastic shards/debris get into the open shoulder joint and not be found or removed through irrigation that could cause post operative complications.There was a three minute surgical delay.

Brand Name
SIZER HANDLE
Common Device Name
SHOULDER INSTRUMENT - SIZER HANDLE
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16796365
Report Number1818910-2023-08540
Device Sequence Number12356865
Product Code LXH
UDI-Device Identifier10603295538592
UDI-Public10603295538592
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7205-30-301
Device Catalogue Number720530301
Device Lot NumberMI119105
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Initial Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age63 YR
Patient SexMale